This case was presented at the Royal Society of Medicine Section of Dermatology Meeting December 1994.
Diltiazem-induced acute generalised exanthematous pustulosis
Article first published online: 27 APR 2006
Clinical and Experimental Dermatology
Volume 20, Issue 4, pages 341–344, July 1995
How to Cite
WAKELIN, S.H. and JAMES, M.P. (1995), Diltiazem-induced acute generalised exanthematous pustulosis. Clinical and Experimental Dermatology, 20: 341–344. doi: 10.1111/j.1365-2230.1995.tb01339.x
- Issue published online: 27 APR 2006
- Article first published online: 27 APR 2006
- Accepted for publication 24 April
Pustulation is a major feature in several different dermatoses, and it may also occur as a manifestation of drug: hypersensitivity. Acute generalized exanthematous pustulosis (AGEP) is an uncommon eruption characterized by acute, extensive formation of sterile pustules, fever and peripheral blood leucucytosis. It shares several clinical and historical features in common with pustular psoriasis. Most reported cases have been triggered by ingestion of broad spectrum antibiotics, particularly betalactams and macrolides. There is usually rapid resolution of the eruption on drug withdrawal. We report the case of a 58 year-old woman who developed AGEP shortly after commencing treatment with the calcium channel binder diltiazem hydro-chloride. The eruption followed a biphasic course, and improved following treatment with systemic corti-costeroids and methotrexate. AGEP appears to be a rare adverse cutaneous reaction to diltiazem, whereas a wide range of other skin eruptions have been reported more commonly with this drug.